MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39695
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: event date was not reported and was approximated to (b)(6) 2021.Device eval by manufacturer: the guidewire was returned with a portion of the wire stuck inside a non-boston scientific catheter.Visual and microscopic inspection revealed that the guidewire was unraveled, the coiled wire was stretched along the distal end, and the core wire was broken.An unknown non-boston scientific catheter device was returned with the coil distal tip trapped inside.The guidewire was unloaded without issues.No other visual damages were observed.Dimensional inspection was performed, and the outer diameters of the proximal, middle, and distal sections of the guidewire were found to be within specifications.
 
Event or Problem Description
Reportable based on device analysis completed on 15feb2021.It was reported that a 0.035in x 75cm amplatz super stiff guidewire became stuck inside a non-boston scientific sheath.While attempting to remove the wire, it became stretched.However, device analysis revealed that the wire was fractured.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11395220
Report Number2134265-2021-02551
Device Sequence Number3302499
Product Code DQX
UDI-Device Identifier08714729295754
UDI-Public08714729295754
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K843017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2023
Device Model Number39695
Device Catalogue Number39695
Device Lot Number0026027214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2021
Initial Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1